Alert archive / Florida / Beach Hazards Statements in 2019
Beach Hazards Statement 11, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at May 1, 2019, 4:54 AM EDT for Volusia County, Florida. It took effect at May 1, 2019, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2019, 4:54 AM EDT (08:54 UTC)
- In effect from
- May 1, 2019, 8:00 AM EDT
- Expired
- May 1, 2019, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 380 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643 WHUS42 KMLB 010854 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 454 AM EDT Wed May 1 2019 FLZ047-054-059-064-141-147-020000- /O.NEW.KMLB.BH.S.0011.190501T1200Z-190502T0000Z/ Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia- Northern Brevard- 454 AM EDT Wed May 1 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Melbourne has issued a Beach Hazards Statement for rough surf and a moderate risk of rip currents, which is in effect from 8 AM EDT this morning through this evening. * HAZARDS...Breezy onshore winds will produce rough surf and a moderate risk of rip currents today. * TIMING...Through sunset. * LOCATION...The surf zone and beaches in the central Florida Atlantic waters from Flagler Beach to Jupiter Inlet. * POTENTIAL IMPACTS...Rough surf can knock you down and make you even more susceptible to becoming caught in the seaward pull of a rip current. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at May 1, 4:47 AM EDT, 7 minutes earlier.
Area forecast discussion, May 1, 4:47 AM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
447 AM EDT Wed May 1 2019
.DISCUSSION...
Today-Tonight...Sfc high over the Atlantic waters will shift
eastward today, sending an inverted trough currently over the
Bahamas closer to the FL peninsula. Main effects of this shift will
be a tightening pressure gradient after daybreak today, along with
an enhanced moisture plume spreading north from south FL. Models
suggest PWATs will surge over 1.50" today, thus have increased PoPs
slightly south of I-4, with highest concentration of showers from
north of Lake O to the Treasure Coast. Breezy onshore flow from the
tight pressure gradient will send showers quickly inland today from
the coast. While convection is not expected during daylight hours,
the chance for isolated thunderstorms increase after sunset
especially over the Atlantic waters and the immediate coastline as
the trough makes a closer approach to the peninsula. Again, trended
overnight PoPs upward slightly, as models latch on to increasingly
abundant moisture.
Another warm day in store, with high temps climbing into the upper
80s potentially hitting 90 across the interior, with coastal areas
in the low to mid 80s. Lows tonight will continue the above normal
trend in the low 70s areawide.
Thu-Fri...A more unsettled weather pattern expected into late week
as an easterly wave at the surface and disturbance aloft shift
westward into the Florida peninsula. This feature will greatly
increase moisture and rain chances, with PoPs up to 60-70 percent
across the area on Thursday, decreasing slightly into Friday to 50-
60 percent as wave/weak low shifts northward. Sufficient instability
will exist for at least isolated thunderstorms to also develop,
mainly in the afternoon and evening hours, producing dangerous
lightning strikes, gusty winds and locally heavy rainfall. Highs
will be near to slightly above normal, reaching the low-mid 80s on
Thursday and mid-upper 80s on Friday. Overnight lows will
remain mild, ranging from the upper 60s to low 70s.
Sat-Tue...Moisture will linger across the area, keeping a chance for
showers and a slight chance for thunderstorms across central Florida
into the weekend. Rain chances will range from 30-50 percent on
Saturday and up to 40-50 percent on Sunday well ahead of an
approaching weak front across the southeast United States. This
boundary will then move through the area into early next week with
the GFS quicker to usher in drier air than the ECMWF. For now will
hold onto a 30 percent chance for showers on Monday, decreasing to
20-30 percent on Tuesday. Temperatures expected to remain warmer
than normal through the period, with highs in the mid-upper 80s and
lows in the upper 60s to low 70s.
&&
.AVIATION...Mainly VFR. Pressure gradient will tighten this morning
as trough slides closer to FL peninsula. This will increase onshore
sfc winds for all terminals after 14Z up to 14-17 knots with gust
potential to 25 knots this afternoon. Light showers will continue to
move onshore through daybreak near KFPR/KSUA, with VCSH after 18Z
for sites south of KTIX.
&&
.MARINE...
Today-Tonight...Marine conditions will deteriorate today as
tightening pressure gradient sends a wind surge across the southern
Atlantic waters. Onshore winds will increase up to 20 knots south of
Sebastian Inlet by daybreak, expanding northward through afternoon.
Seas this morning of 5-6 feet in the southern waters will increase
following wind surge, becoming 6-7 ft nearshore and 7-8 ft offshore
south of Cape Canaveral. A Small Craft Advisory is in effect for
waters south of Sebastian Inlet, which will expand northward to
include all waters with the exception of nearshore Volusia by mid-
afternoon.
Thu-Fri...Poor to hazardous boating conditions will persist into
Thursday, with E/SE winds around 15-20 knots keeping seas elevated
up to 6-8 feet. A SCA for much of the waters into Thursday morning
will continue offshore into the afternoon, while nearshore small
craft will still need to exercise caution. Winds will decrease
slightly into Friday to 10-15 knots as they veer to the south, with
seas falling to 3-5 feet.
Sat-Sun...Winds will remain out of the S/SW into the weekend,
generally around 5-10 knots, with seas 2-4 feet. Main concern will
be for isolated offshore moving storms in the afternoon and
evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 84 71 82 69 / 10 30 60 50
MCO 88 71 86 69 / 20 20 70 40
MLB 83 74 83 70 / 30 40 70 50
VRB 83 71 83 69 / 30 40 70 50
LEE 90 71 87 69 / 10 20 70 40
SFB 87 70 85 69 / 10 20 60 40
ORL 87 71 86 70 / 10 20 70 40
FPR 84 71 83 68 / 40 50 70 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 4 PM this afternoon to 10 AM EDT
Thursday for Volusia-Brevard County Line to Sebastian Inlet
0-20 nm.
Small Craft Advisory until 4 PM EDT Thursday for Sebastian Inlet
to Jupiter Inlet 20-60 nm.
Small Craft Advisory from 4 PM this afternoon to 4 PM EDT
Thursday for Flagler Beach to Volusia-Brevard County Line
20-60 nm-Volusia-Brevard County Line to Sebastian Inlet 20-
60 nm.
Small Craft Advisory until 10 AM EDT Thursday for Sebastian
Inlet to Jupiter Inlet 0-20 nm.
&&
SHORT TERM/AVIATION...Smith
LONG TERM....WeitlichHazardous weather outlook, Apr 30, 5:58 PM EDT, 10 hours 56 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 558 PM EDT Tue Apr 30 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-011000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 558 PM EDT Tue Apr 30 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... Poor to hazardous small craft boating conditions will develop across east central Florida this evening and overnight. East winds will increase to 15 to 20 knots over the offshore waters and near shore south of Sebastian Inlet this evening and 20 knots late in the night. Near shore winds along Brevard County will increase to 15 to 20 knots towards daybreak. Seas will build up to 4 to 5 feet, except up to 6 feet toward daybreak over the Gulf Stream south of Fort Pierce Inlet. Small craft operators should use caution this evening over the Gulf Stream, then Advisories go into effect at 1000 PM south of Sebastian Inlet. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Poor to hazardous winds and seas will spread across most of the local Atlantic waters this week due to a strengthening high pressure ridge centered well northeast of Florida. A weak inverted trough will approach east central Florida from the Bahamas late in the week. Increasing moisture associated with this feature will produce increasing shower and thunderstorm chances Wednesday night through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Sedlock
Nearby
Beach Hazards Statements in Florida, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.